Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2001, 7:50 PM CDT for Lewis County, Missouri. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 5, 2001, 7:50 PM CDT (00:50 UTC)
- Expired
- Apr 5, 2001, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 7:58 PM CDT | Hail 0.75 | Ewing, MO | |
| Apr 5, 8:00 PM CDT | Hail 1.75 | Ewing, MO | |
| Apr 5, 8:10 PM CDT | Hail 2.5 | Ewing, MO | |
| Apr 5, 8:15 PM CDT | Hail 2.5 | Dover, MO | Hail approaching the size of baseballs pounded the Dover area along Highway Z. Several vehicles were severely damaged. Several homes in the area suffered roof and siding damage and broken windows. A motorhome damaged by the storm looked like "somebody took a |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 060052 SVRSTL MOC111-060115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 750 PM CDT THU APR 5 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEWIS COUNTY IN NORTHEAST MISSOURI * UNTIL 815 PM CDT * AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAYWOOD...OR 15 MILES SOUTHWEST OF LA GRANGE MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH... MAYWOOD LA GRANGE CANTON THE PRIMARY THREAT EXPECTED IS DAMAGING HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4009 9174 3991 9172 3996 9149 4023 9152 $$ JPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:30 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 5, 3:30 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU APR 5 2001 STG TSTMS CONT TO DVLP OVR NERN KS NWRN MO AND MOV NEWD INTO SWRN IA ALNG STNRY FNT EXTDG FM WRN IA SW THRU SERN NE SWRN KS AND AHD OF WK SHRTWV TROF MOVG NEWD THRU WRN IA. NRN MO APRS TO BE MAIN FOCUS FOR CONVECTION AS THE STNRY FNT SHIFTS SEWD ACRS NRN KS AND SRN IA LTR TGT...AND AS WRMFNT CONTS TO MOV NEWD THRU NERN MO W CNTRL IL LATE THIS AFTN INTO THIS EVENING. ETA MDL DEPICTS K INDICES INCRSG TO 30 TO 35 ALNG SFC BNDRY ALNG IA MO BRDR LTR TGT AND EARLY FRI MRNG. BEST 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ALSO ACRS NRN MO ON NOSE OF 30-40 KT SWLY LOW LVL FLOW. UPR DIVERGENCE ALSO NOTED OVR IA ARND 12Z FRI IN RGT ENTRANCE REGION OF JT STRK MOVG THRU NRN GRT LKS REGION. SEE LTL FRCG FOR CONVECTION FURTHER S ACRS CNTRL SRN MO TGT AND FRI IN WRM SECTOR. SHOULD SEE A LINE OF CONVECTION RACE E-NEWD THRU CWFA FRI NGT AHD OF WK SFC TROF/DRY LINE. ETA MDL HAS A N-S STRIPE OF RELATIVELY HI K INDICES ARND 25-30...AND NEGATIVE LOW-MID LVL DELTA THETA E VALUES DEPICING CONVECTIVE INSTABILITY FRI NGT WITH DRY INTRUSION. ETA MDL ALSO DEPICTS FAIRLY STG THETA E ADVCTN AND MOISTURE CNVG ON NOSE OF 75 KT SLWY LLJ AT 06Z SAT. EVEN OUTSIDE CONVECTION GRADIENT WNDS WL BE STG FRI NGT AND SAT AS INTENSE UPR AND SFC SYSTEM PULLS NEWD ACRS THE NRN PLAINS STATES. WL GO ABV GUIDANCE ON MAX TEMPS ON FRI WITH STG SWLY LOW LVL WNDS AND PLENTY OF BRKS IN CLOUDS ESPECIALLY OVR THE SRN PTN OF THE CWFA. SHOULD BE WRMR THAN TDA AND TEMPS GETTING CLOSE TO 80 DGRS THIS AFTN OVR CNTRL MO. .STL...NONE GKS
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.